Alert archive / Washington / Small Craft Advisories in 2021
Small Craft Advisory 96, NWS Seattle, WA
NWS Seattle, WA issued this small craft advisory at May 8, 2021, 2:41 PM PDT. It took effect at May 9, 2021, 2:00 PM PDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- May 8, 2021, 2:41 PM PDT (21:41 UTC)
- In effect from
- May 9, 2021, 2:00 PM PDT
- Expired
- May 10, 2021, 2:20 AM PDT
- In force
- 12 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
784 WHUS76 KSEW 082141 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 241 PM PDT Sat May 8 2021 PZZ131-132-090545- /O.NEW.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 241 PM PDT Sat May 8 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM to 11 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
6 follow-up statements
238 WHUS76 KSEW 090305 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 805 PM PDT Sat May 8 2021 PZZ131-132-091115- /O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 805 PM PDT Sat May 8 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM TO 11 PM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM to 11 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
432 WHUS76 KSEW 090922 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 222 AM PDT Sun May 9 2021 PZZ150-153-156-170-173-176-091730- /O.EXB.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 222 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-132-091730- /O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 222 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
476 WHUS76 KSEW 091551 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 851 AM PDT Sun May 9 2021 PZZ131-132-100000- /O.CON.KSEW.SC.Y.0096.210509T2100Z-210510T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 851 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 2 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-100000- /O.CON.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 851 AM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 3 PM this afternoon to 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
177 WHUS76 KSEW 092141 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 241 PM PDT Sun May 9 2021 PZZ131-132-100545- /O.CON.KSEW.SC.Y.0096.000000T0000Z-210510T0600Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 241 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-100545- /O.CON.KSEW.SC.Y.0096.210509T2200Z-210510T0600Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 241 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
771 WHUS76 KSEW 100312 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 812 PM PDT Sun May 9 2021 PZZ131-132-101115- /O.EXT.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 812 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...West winds 15 to 25 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca and Central U. S. Waters Strait Of Juan De Fuca. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-101115- /O.EXT.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 812 PM PDT Sun May 9 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM PDT MONDAY... * WHAT...Northwest winds 15 to 25 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...Until 5 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
331 WHUS76 KSEW 100920 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 220 AM PDT Mon May 10 2021 PZZ131-132-101730- /O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/ /O.NEW.KSEW.SC.Y.0097.210511T0000Z-210511T0800Z/ Central U.S. Waters Strait Of Juan De Fuca- East Entrance U.S. Waters Strait Of Juan De Fuca- 220 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 1 AM PDT TUESDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca and East Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 5 PM this afternoon to 1 AM PDT Tuesday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ150-153-156-170-173-176-101030- /O.CAN.KSEW.SC.Y.0096.000000T0000Z-210510T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 220 AM PDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Winds and seas will remain below advisory criteria early this morning, so the advisory has been cancelled. $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this small craft advisory went out at May 8, 8:32 AM PDT, 6 hours 9 minutes earlier.
Area forecast discussion, May 8, 8:32 AM PDT, 6 hours 9 minutes before
Area Forecast Discussion National Weather Service Seattle WA 832 AM PDT Sat May 8 2021 .UPDATE /0900 AM/...No major changes to the forecast this Saturday morning. A weak warm front is currently situated off shore resulting in increased cloudiness. As this front and the associated low move eastward the area could see some light rain showers later today. This system will slowly make its way out of Western Washington Sunday morning giving way to less cloudy skies later in the day and the start to the week. The previous forecast with updated Marine and Aviation sections are below. Butwin && .SYNOPSIS...A weak weather system will bring a little rain mainly west of Puget Sound today. That system will break up and dissipate as it moves inland tonight. An upper ridge will build into the region early next week for sunnier warmer weather. The ridge will break down in the second half of next week. && .SHORT TERM /TODAY THROUGH MONDAY/...Remnants of an earlier convergence are finally drifting into the Cascades this morning and dissipating as an upper trough exits the region. A weak warm front out ahead of some low amplitude upper ridging offshore will brush the coastal waters later today and dissipate as it does so. Apart from additional cloud cover today, it won't produce much precipitation across the area. High temperatures will remain unseasonably cool today in the 50s. Most of the rain will remain west of Puget Sound until early this evening. A smattering of light rain could reach the interior lowlands this evening as the system falls apart, but it's not likely to add up to more than a few hundredths of an inch. Upper ridging offshore will gain some amplitude on Sunday, but cloud cover will likely remain in place for most areas much of the today. The prospect of a few peeks of late day sunshine will give high temperatures a little nudge closer to normal. The upper ridge will finally get some traction Sunday night and Monday with skies clearing out and daytime highs edging toward climatological normals. .LONG TERM /TUESDAY THROUGH FRIDAY/...Tuesday and Wednesday are shaping up to be the warmest and sunniest days of the week ahead with upper ridging moving onshore. There is some model disagreement on the strength of the ridge, but dry conditions and slightly above normal temperatures look like a good bet. Upper ridging is slated to break down toward the second half of the week. There is, however, some doubt as to how quickly this will happen. There's a decent spread in the Thursday/Friday timeframe amongst ensemble members on temperatures. All in all, a trend toward a cooler, more unsettled pattern looks possible just in time for another weekend. 27 && .AVIATION...Northwesterly flow aloft into Sunday with a weak system dissipating over the area tonight. Low level onshore flow continuing for the remainder of the weekend. Cigs generally VFR over much of the CWA this morning although clusters of MVFR conditions exist around the greater Seattle area and up into Snohomish County with cigs ranging 1500-2000. Cloud bases expected to lift around 18-20Z, with widespread VFR conditions remaining in place for much of the day...although conditions will be expected to remain generally cloudy. Cigs expected to lower late tonight and early Sunday morning with widespread MVFR conditions expected at most terminals. KSEA...Ceilings 1500-2000 feet rising to 3000-4000 feet this afternoon and evening before falling again to around 2000 feet overnight and into Sunday morning. Southerly winds 6 to 10 knots through tonight. Felton/18 && .MARINE...Varying degrees of onshore flow will continue into the first part of next week with high pressure over the coastal waters. Best chance for small craft advisory winds will be Sunday night in the coastal waters and the Strait of Juan de Fuca. Will evaluate this threat as 12Z data comes in and will weigh the prospects of a headline with the afternoon forecast package. Felton/18 && .HYDROLOGY...The daily hydrology discussion has ended until the start of the next rainy season; it will only be updated as needed until then. && .SEW WATCHES/WARNINGS/ADVISORIES... WA...None. PZ...None. && www.weather.gov/seattle
Nearby
Small Craft Advisories in Washington, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.